Been on Xeloda 1 1/2 years' now - major side effect is hand and foot syndrome. I use Bag Balm esp at night and try to lubricate during day but difficult. Wear gloves in the house to fold laundry and other chores that make my hands feel even more dry. For about a month now my right leg feels like it is asleep (from right foot to the knee only). Thigh is fine. It makes me wonder if the blood is circulating and will it eventually go dead and need amputation? That is my main concern. I hope someone can answer this.
7 Apr 2011
I have been on Taxol for four months and have the numbness in my right leg almost to the knee. My finger tips are also going numb. I'm sure it is the nerves and not circulation but you should ask your doctor to be sure. I am switching to another drug (Navelbine) because of this side effect. This new drug does not have that side effect. The quality of life is as important as the length. I can always switch back if the cancer gets a lot worse. I wish you the best in dealing with your problems.
7 Apr 2011
Is your right leg a healthy color and is it warm to the touch? If you palpate the top of the arch of the foot -about an inch or two down from where your leg/ankle meets the arch, between the bone that goes to the great toe and the second toe-can you feel a pulse in or around there? If yes, then your circulation is fine and it is just the nerves causing the dead feeling. As long as the circulation is fine your foot/leg should not need to be amputated. You must be careful, however, that with the feeling diminished, that you do not get an injury that goes unnoticed and gets infected. You need to look your foot and leg over every day using a mirror to look at the bottom of the foot and underside of the leg or letting someone else inspect it for you. If you get a cut or blister, whatever, you need to take care of it right away to avoid any complications to the wound. That is always a danger when feeling is limited in an extremity.
A wound can become infected really quickly and since you have no feeling, it can progress far before you may notice it. You can inspect the area when you apply the bag balm. Be sure you dont put the balm between the toes though. Doing this can cause too much moisture between the toes and may invite infection. Make sure you always wear shoes to protect the foot from injury and when you are inspecting the foot look for signs that the shoe may be ill fitting. If the shoes rub blisters or make areas red that dont go away in a few moments, quit wearing those shoes and get some that fit well! Keep clean, dry cotton socks on the feet to wick wetness away from the feet. Sweaty feet can encourage things like fungus to grow. Make sure when you visit your primary care doctor, that he inspects your feet and checks the circulation. Drs have a device called a doppler that can read pulses that may be too light to be felt by the fingers.
8 Apr 2011
Most of the cancer meds effect the nerves in the feet and bottom part of your legs. I was on Arimidex and now on Faslodex for er positive mets. The Arimidex was worse, but it quit working after 18 months. Have been on Faslodex 4 1/2 months feet a little bit affected as well as wrist and shoulder joints. The only drug I had way back from 1984-1993 was tamoxifin and that did not effect my nerves. I am a 26 year breast cancer survivor.
12 Apr 2011
Hi i am jan new here I have neuropathy it spreads right through me like a sharp knife I cant take it half the time recently i got multiple multiple cortisone shots and they have relieved the pain some so it is like i can do alot more. anmyways i have the pain from my back lower back across down to my thigh and my calf and into my heel of my foot my big toe goes numb and so do my thumbs i hate it but i try to thinnk that it can be worse i am praying it doesnt come to the point where i cant walk it would be so hard on my son i dont worry about me but i worry about hiim
if u ever want to chat i dont know hwo to do it maybe i will send u a message or u can send me one. I cant find where it is to do that your help would be appreciated if u dont mind. LOL janymak ((((((((((huggies))))))))))))
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
can anyone tell me how soon i might expect to experience side effects? i took my first dose today. i'm waiting for the sky to fall at any ...
4 answers • 8 Nov 2010
Bag Balm - I had very chapped skin and the first time I used it it burned a little I thought it was?
... because of how bad my skin was but now when I put it on at night my face itches, is that normal?
1 answer • 15 Jan 2013
This is my 2nd time (2nd cycle)that i've been taking xeloda. Breast cancer and it recur on my liver. Twice had water in lungs.
1 answer • 6 May 2013
what does xeloda specifically change or inhibit in order to effect cancer cell groth?
1 answer • 10 Jun 2013
I have been diagnosed with neuropathy in my feet about 2 months ago. Have been on Lyrica for about a month. I find now on some days that the pain ...
6 answers • 5 Apr 2015